Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Unstable mental condition. History of using meth and other drugs. Mental breakdown?

my daughter, who has used meth and other drugs, believes that we (her family) are evil all powerful people who are trying to kill her. She believes all manner of strange things she sees or tv or in books. She has been so unstable in recent visits that we are getting a restraining order for her children. Could this behavior be from the drugs she has used or a mental breakdown?
Asked On : Mon, 22 Apr 2013
Answers:  2 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hi,thanks for using health care magic.
Her symptoms may be due to
1) effects of mehtamphetamine particularly if she taking it presently.
2) Psychiatric illness like schizophrenia
3) personality disorder
As she is harmful to self, she needs urgent psychiatric help and hospitalization too, if necessary.

You should consult psychiatrist as soon as possible for detailed evaluation and treatment.
Answered: Mon, 22 Apr 2013
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

The symptoms which you have described are indicative of a psychotic disorder. These could be due to the effects of drugs like methamphetamine, cocaine, etc. or due to an independent psychiatric disorder.

Since her symptoms appear to be prominent and she could be at risk of harm to herself or others, she needs urgent psychiatric help. If she is not willing for the same, there are options where involuntary dtention and treatment can be done. So, please get her to a psychiatric hospital at the earliest.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor